Results 1 to 7 of 7

Thread: Just diagnosed

  1. #1
    Junior Member
    Join Date
    Apr 2009
    Posts
    5

    Default Just diagnosed

    Went to the dermatologist for what seemed like a rash above my eye (below the eyebrow - a little on the lid itself). First he said it was "orbital dermatitis" and gave me topical cortisone and anti-biotics. Not sure it helped much, it seemed to go away on its own schedule, although the steroid may have lessened the itchiness. I went back and he prescribed Metrogel and more cortisone cream. He told me it was a form of rosacea. I've been reading as much as I can on this and I'm a little freaked out.

    I don't have really noticeable redness. I get flushed occasionally but nothing that stood out. I started getting papules - what looked like some kind of small reddish raised blisters around the time of my menstrual cycle. I'm 49 and pre-menopausal so that's not exactly predictable. The papules spread to my other eyelid. Sometimes they seem like pustules - I thought I was just breaking out because of hormones so I didn't think of it as a dermotology problem until the "rash-like" papules appeared and stayed around on and off for more than a month. That's when I went to the dermatologist.

    So ... he says I have a form of rosacea. I don't see my symptoms among the posts and can't find anything online that sounds like my symptoms exactly. I don't know if I am at the beginning and this is going to end up as ocular rosacea or get worse and worse and spread to my eyes or other parts of my face. I don't know if I should keep using the topical cortisone even if I don't have an outbreak to prevent an outbreak - doesn't that break down your skin after a while? If my symptoms sound like anyone else's it would be good to hear some thoughts on where I am in the process and what to expect.

  2. #2
    Junior Member
    Join Date
    Apr 2009
    Posts
    5

    Default

    By the way, my name is Susan. Thanks

  3. #3
    Senior Member MissD's Avatar
    Join Date
    Apr 2009
    Posts
    471

    Default

    Welcome Susan

    I've never heard of getting papules on the eyes before but I do know that using topical steroids can make rosacea worse or even bring on steroid-induced rosacea if used long enough. Have you been to the eye doctor about it?

  4. #4
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    It sounds to me like Perioral dermatitis

    http://www.dermnet.org.nz/acne/perioral-dermatitis.html

    It is my understanding that if you do have it you need to be careful about using things like eye cream, eye make up,etc. I wouldnt use the steroid cream if there are no symptoms at the moment. The lady I work with was diagnosed with this and her doctor told to to use the steroid cream for one week then stop for a week and use for another week.

    Ofcourse it might not be that

  5. #5
    Junior Member
    Join Date
    Apr 2009
    Posts
    5

    Default

    Thanks so much for responding - I was starting to freak a little that I've been diagnosed with this painful chronic disease and have no idea what's coming and no one who can answer my questions. The pictures do look like (a really bad case of) the papules on my eyes. Mine is very spotty though - not nearly as bad as the pictures. The derm said it was a form of rosacea - is periorial dermatitis the same as rosacea? I have also in the past year gotten what looked like blood blisters near my bottom lip - they appear overnight and disappear 24-48 hours later. The dermatologist told me it was a food alergy but I cannot identify anything that I am alergic to or reacting to. I'm starting to wonder whether these two symptoms are connected and whether I need to find a new dermatologist. Are there dermatologists who specialize in rosacea?

  6. #6
    Junior Member
    Join Date
    Apr 2009
    Posts
    5

    Default

    Quote Originally Posted by MissD View Post
    Welcome Susan

    I've never heard of getting papules on the eyes before but I do know that using topical steroids can make rosacea worse or even bring on steroid-induced rosacea if used long enough. Have you been to the eye doctor about it?
    ok. now I'm nervous. Yes - i went to eye doctor first but it had receded by the time i went to him. funny - I could see the remnant red spots but he couldn't. i ended up going to the dermatologist when it returned worse then before. The steroid doesn't feel like it's doing much anyway so maybe I should stop using it and find another dermatologist

  7. #7
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    If it is PD then this condition does appear to come and go and no it is not related to rosacea (although it appears skin conditions are easily misdiagnosed). The person I know that had it had just a tiny little line of red dots that would fade and come back and get itchy. Sometimes they were hardly noticable and other times much more so. When you looked up close they were tiny little bumps.

    Unless you have been using steroid cream for long periods I do not think any damage would occur. just use as directed, in very small amounts.

Similar Threads

  1. not yet diagnosed
    By candigrl63 in forum General rosacea questions
    Replies: 2
    Last Post: 22nd February 2013, 03:26 PM
  2. Just Diagnosed
    By Kimberlie in forum Newbie questions / Introduction
    Replies: 3
    Last Post: 6th August 2012, 04:32 PM
  3. How many of you have diagnosed yourselves?
    By springing in forum General rosacea questions
    Replies: 3
    Last Post: 13th September 2009, 03:17 PM
  4. not yet diagnosed
    By False in forum General rosacea questions
    Replies: 1
    Last Post: 16th November 2008, 09:25 PM
  5. Diagnosed
    By joybelle in forum Newbie questions / Introduction
    Replies: 7
    Last Post: 30th October 2007, 11:34 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •